Anxiety

I am increasingly feeling stressed and anxious, with the odd panic attack thrown in for good measure. This is so not me by nature.

I've been on levothyroxine since Nov 2011, if I have too much levo I definitely feel more anxious. However, I don't feel like I'm on too much at the moment.

I think it could be all the stress of the health woes that cause the anxiety, it's difficult to tell, judgement is clouded. Anyone else relate to this?

Thanks.

6 Replies

oldestnewest
  • I do I have nothing too much to stress about but once I had a panic attack after never having had one I have become quite anxious.I think worrying that it is something more sinister now I notice every tiny tremor or ache making me more anxious.The anxiety is less on a lower dose but the aches are less on a higher dose.The doctor as referred me for CBT where they teach you to relax

    Yes I can relate though.

  • Definitely! When your cortisol is low (as a result of continued stress,ill health etc) your body tries to compensate with adrenaline. This can cause feelings of anxiety. Since dealing with my health and stress issues, I have been much better. Hopefully, as your health improves, you will start to feel less anxious too.

    Carolyn x

  • I have recently been suffering from what appears to be panic attacks ( not had them before). I thought I may have sleep apnea as they only happen at night. as a result I am now anxious when I go to bed which is resulting in me not sleeping well. The doctor suggested anti depressants which I don't really want to take. I have had depression some years ago so the doctor just thinks it's that again. My TSH levels are higher than is optimal but he refuses to up medication saying it can be dangerous at my age (I am 60). I am retired and have no stress as such, so was surprised when these started. I do feel shattered all the time, and feel like my breathing is very shallow.I guess I just have to hope by relaxation techniques I can conquer this myself. Doctor is adamant I don't need any more blood tests. If they continue I will look at having private blood tests done, but we shouldn't have to.I did read on the internet that Sherrie Hewson ( loose women) suffered something similar when she was diagnosed hypothyroid. She stills gets very tired and has to try to take a nap in the day to get through it. Hope you can feel better soon. Let us know how it goes.

  • Anyone would be anxious if their wally of a GP is refusing to treat! What utter nonsense! I am 62 and on increasing doses - what are you on? Maybe make a separate post for this so this thread isn't hi-jacked?

  • Well said Hiphypo! You are more likely to have problems from not being optimally treated than from having a dose increase.

    I agree about starting another thread. You will get a lot more help and advice that way as more people will see it :)

  • Hi, I did put something on last week about this, feeling shattered, panicky at night. I am on 50mg of levo and have been on that since being diagnosed just over three years ago. My TSH was 2.9 at last blood test, that's all they tell you. I have read so much about how 1 or under is the optimal to feel well. Sadly I can't tell my doctor what to do. I am looking to see another doctor when I get back from holiday. We go away on Sunday. To get a pre bookable appointment it can be anything up to a month.I would be happy just to up it 25mg every other day to see if that helped.

You may also like...